View Full Version : Anxiety with Daytrana


Fuu!
02-11-07, 12:06 AM
I'm on 30 mg of the Daytrana patch. I've been taking it for a few months, but lately I get progessivly anxious when I take it. It gets to the point where at about 4 hours I have to take it off because it's making me so agitated I can't concentrate on anything else. I talked to my doctor and he didn't really have any input.

Has this happened to anyone else? The only thing I can think of is the medicine is building up too high in my system after a certain time, and maybe I should reduce my dosage.

Is it ok to cut the patch in half? I've heard both that it is and isn't.

nzkiwi
02-11-07, 12:09 AM
Perhaps a lower dosed patch, with an I.R Ritalin earlier in the day if you need it.

MomTo5Monkeys
02-26-07, 06:24 PM
I imagine by now you probably have it figured out, since this post was a few weeks ago. I thought I'd share the article that JR1973 shared with me - it talks about cutting it in half and also about the fact that sometimes after 4-5 weeks that your body can actually absorb up to 2 times more of the medication! You can read about it here (http://www.askdrjones.com/2006/11/06/how-to-use-the-daytrana-patch/)

I am really curious about the 4-5 week thing. I called and asked our local Pharmacist about that and he said that he's never ever heard that...and I know that my new Doc probably doesn't know because she said that she didn't have any prescribing experience with Daytrana - so I will be her guinea pig! :cool:

smooch
02-27-07, 01:05 PM
My doc had this cool deal with a local pharmacy where patients could get 40 patches free. The only thing is they are 30 mgs. He suggested I cut the patch to start low, then increase as needed. I first cut it into thirds and just recently started cutting them in half for 15 mgs.

Two things: First, I don't think it's any big deal to cut the things. Naturally, big pharma would want to make us pay more instead of getting more bang for the buck, and therefore they have stipulated that we shouldn't cut them. Only problem I've had (and I've read in other posts here that this is common, cut patches or not) is getting the little plastic things off. I've had to throw away several because the sticky stuff gets all ornery.

Second, I've been noticing more anxiety lately with 15 mgs. But I don't know if that 'after 4-5 weeks' thing applies to me because I also just recently quit wearing them daily due to the onset of a little skin irritation thing to deal with. Plan to ask the doc about that and the anxiety this Friday.

I was fed up with Adderall (Concerta to some degree) because anxiety was just getting out of hand. I was hoping this patch thingy would not incite a riot from the anxiety beasts. It's not as bad as with the pills, and the nausea I was having is also moot now. Think I'll stay with the patch if my skin will let me, even if I have to deal with a little anxiety now and again...unless I start getting to where I can't concentrate on anything else like you, Fuu.

Onward~
smoo

MomTo5Monkeys
02-27-07, 01:32 PM
Shire actually has a trial program where you get a voucher card for up to 40 free patches. Since Daytrana is not marketed for adults, my Internist didn't have any, so I asked our Pediatrician if it was taboo to get one from them. I showed them my Rx and they said "no problem!" You can use the card as many times as you want, up to 40 patches and it does not matter what dose you get - which is perfectly designed for titration.

Fuu!
05-10-07, 06:13 PM
Thanks for posting that article, it's defiantly interesting...

I actually had to get off the Daytrana, because of the agitation. I was on Adderall xr so I could finish school, but I have bad side effects with it, and just started concerta. I still really want to figure out a way to get Daytrana to work though, if possiable. I am a rapid metabolizer, and adderall xr is effective for 1.5 hrs, then I start rebounding. Concerta lasts only about an hour. There are still some effects of the medicine in my body, but they aren't really helpful to me. That's why at this point Daytrana is really the best solution, but with that anxiety I can't handle it. I'm on a beta blocker and i'm going to see if I can get the dosage of that upped, and i'll cut the patch in half and see what that does. I'm going to keep plugging away at this problem, and I will post any sucess I have.

Fuu!
05-11-07, 12:44 AM
Today I cut one 30mg Daytrana patch in half and used that in addition to 2x the amount of my beta-blocker so 50mg of Metoprolol er. I'm happy to say that I had no bad anxiety. I had some positive effects, like extra energy, but not any increase in focus or anything. I took a dose of concerta on the patch as well to get some homework done too, and had no adverse effects.

Edward
05-11-07, 01:02 AM
Thats great to hear! :D

obbligato
05-20-07, 10:09 PM
My doctor told me the easiest way to get the backing off is to keep the patches in the fridge. As long as you don't hold onto the patch for too long it works great.